MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that core wire break occurred.The target lesion was located in the kidney.A 75cm.035 amplatz guidewire was advanced to cross the lesion.Removal difficulty was noted when removing the wire from the nephrostomy catheter.The wire was then noted to be stretched, unwind and core wire was broken.No patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that core wire break occurred.The target lesion was located in the kidney.A 75cm.035 amplatz guidewire was advanced to cross the lesion.Removal difficulty was noted when removing the wire from the nephrostomy catheter.The wire was then noted to be stretched, unwinded and core wire was broken.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag.The unit returned has the tip damaged, as part of overall visual revision.The device returned unraveled with the core wire broken near the distal tip; it is important to mention that the distal section of the core wire was attached to the welded tip.Besides, the coil was kinked and stretched.Despite the core wire is broken, it seemed to be that the it was complete.The device was inspected.Middle of the device and proximal section were within specification.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8246888
Report Number2134265-2018-65083
Device Sequence Number1594318
Product Code DQX
UDI-Device Identifier08714729114604
UDI-Public08714729114604
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K843018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0022645009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1